Sharing Diabetes and Supplement Information #1: Introduction, Invokana, and ACA
First post in a series…
When I started writing this post two days ago, I had intended it to be just a “quick” post.
Well, it is turning into quite the project. And waaaaaaaaay too long for a single post. So, here is the “introduction” and the 411 on Invokana.
For those who aren’t hip to all the current jargon… “411” is what the kid’s these days call “information.”
Questions! I got Questions!
Because of a recent doctor’s visit, I have a bunch of questions. And I went online and started doing some research, trying to get answers to those questions.
After a little bit, it occurred to me that I should put the information I found into a blog post. Sort of a one-stop shop with links, where I use my searching skills to save you folks a lot of time.
I know that I’ve had a recent surge of new subscribers who found my blog because of the Diabetes information that I’ve posted.
So, if any of you folks have answers or comments based on your own experience then, please SHARE them in the comments at the end of this post.
I am NOT a doctor. I am not offering medical advice. You should ALWAYS consult your doctor before making any medical decisions.
A bit of background…
I was diagnosed with diabetes in June of this year. I started taking Invokana and Janumet in mid-June and started testing my AM fasting blood sugar levels in late June.
I’m visiting my doctor once a month right now so that my doctor can keep a close watch on things not only because I’m a newly diagnosed diabetic, but because I’m “obese” (workin’ on that!) and I have high blood pressure (workin’ on that too!)
One bonus of going to see my doctor monthly is that it really helps me; just knowing that I’m going to weigh in and will have my blood pressure checked, keeps me on track. To date, I’ve lost 27-30 lbs since my heaviest weight of 333 lbs. Yay!
My weight fluctuates a little, of course. This morning I weighed 305 which gives me a 28lb loss to date. But the good news is that I’m nearing at a threshold / plateau breaker of 300 lbs. Unfortunately my body is resisting going past that hurdle. Grrrrrrrrrr
At last month’s regular visit, about four weeks ago, I had a really BIG blood work panel done when I was at my doctor’s office. That visit was the 3 month anniversary of my diabetes diagnosis; which is why she did the big blood work panel — 3 months after I had been taking the two diabetes medications.
Well, last week, at this month’s doctor visit, she gave this multi-page report that were the results from the blood work.
OMG! It was huge.
Who knew that you could discover so much about a person just from their blood! A bit overwhelming actually.
Good & Bad News in the Report
A Case of RVW Syndrome… …or the end of a “Waking Dream”
Brace yourself… You’re about to go on a trip through Tony’s mind. It can get scary in there….
I bet you’re wondering whether you should be sending me flowers at a hospital somewhere and “What tha heck is RVW Syndrome?”
Well, dearest readers, RVW is short for “Rip Van Winkle.”
And, RVW Syndrome is an entirely fictitious disease I just made up, mere seconds ago, as I was staring at that blank box where the “title” of the blog post is supposed to go.
For a several weeks I’ve been thinking to myself, “I really need to do a post on my blog!“And the “Title” that has been stuck in my head every time I have that train of thought is “Rip Van Winkle.”
“Why? Huh? What?” I hear the teeming masses crying out… all eight of you who are actually reading this…
Well, “Rip Van Winkle” keeps popping into my head because over the past few months I feel as if I’ve been asleep. I feel as if I’m waking up from a dream — from a very long sleep — thus “Rip Van Winkle!”
Aha! say the teeming masses! (I TOLD you that my mind was a scary place! *grin*)
In many ways, I do indeed feel as if I have been sleep walking through the past few months.
Another way to phrase this feeling is: I’ve been on automatic pilot. Or, to say: I feel as if I were numb. As if I have been taking pain medication and the pain meds are wearing off now.
Or, that I was in shock and Read the rest of this entry